Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 3, 2001, 2:45 PM PDT for Ventura County, California. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2001, 2:45 PM PDT (21:45 UTC)
- Expired
- Sep 3, 2001, 4:15 PM PDT
- In force
- 90 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 30 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 032148 FFWLAX CAC111-032315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 PM PDT MON SEP 3 2001 THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHWESTERN VENTURA COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 415 PM PDT * AT 234 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHWESTERN VENTURA COUNTY...EITHER SIDE OF HIGHWAY 33...OR ABOUT 12 MILES NORTHWEST OF OJAI. THE THUNDERSTORMS WERE NEARLY STATIONARY. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE CONTINUE TO AFFECT AREAS TO THE NORTH AND NORTHWEST OF OJAI ALONG HIGHWAY 33 THROUGH 415 PM. THESE STORMS ARE ALSO CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HAIL. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3471 11927 3473 11943 3455 11943 3456 11920 MOYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:00 PM PDT, 45 minutes earlier.
Area forecast discussion, Sep 3, 2:00 PM PDT, 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT MON SEP 3 2001 LATEST SATELLITE INDICATES SCATTERED THUNDERSTORMS OVER THE VTU/LAX MOUNTAINS THIS AFTERNOON...ASSISTED BY WEAK UPPER LOW MOVING ACROSS THE DISTRICT. ALREADY HAVE FLASH FLOOD WARNINGS FOR VTU/SBA COUNTIES AND WILL CONTINUE TO MONITOR SITUATION THIS AFTERNOON. MODELS INDICATE UPPER LOW PUSHES EASTWARD AND UPPER FLOW TURNS SOUTHWEST TONIGHT THROUGH WEDNESDAY. SO...DO NOT ANTICIPATE ANY MOUNTAIN THUNDERSTORMS TUESDAY/WEDNESDAY. HOWEVER...MAY BE ENOUGH LINGERING MOISTURE TO PRODUCE SOME BUILDUPS TUESDAY AFTERNOON. OTHERWISE...ONLY CONCERN IS MARINE LAYER/TEMPS. MODELS INDICATE GRADUAL INCREASE IN H5 HEIGHTS THROUGH WEDNESDAY...AS UPPER HIGH BUILDS OVER SOUTHWEST U.S.. NEAR THE SURFACE...EAST-WEST ONSHORE GRADIENTS WEAKEN THROUGH WEDNESDAY...AS NORTH-SOUTH GRADIENTS TURN OFFSHORE. THESE FACTORS WILL COMBINE TO SQUASH THE MARINE LAYER NEXT COUPLE OF DAYS...WITH ONLY VERY PATCHY STRATUS/DENSE FOG EXPECTED IN THE LOWER COASTAL VALLEYS BY WEDNESDAY MORNING. AS FOR TEMPS...DUE TO INCREASING THICKNESSES/WEAKER ONSHORE FLOW AND LESS MARINE LAYER...ALL AREAS SHOULD HAVE WARMER TEMPS THROUGH WEDNESDAY WITH BEST WARMING IN THE VALLEYS. FOR EXTENDED...UPPER RIDGE WILL CONTINUE TO DOMINATE THROUGH SATURDAY...WITH WARM TEMPS AND LIMITED MARINE LAYER. UPPER FLOW REMAINS SOUTH/SOUTHWEST...SO DO NOT ANTICIPATE ANY MONSOONAL MOISTURE FILTERING IN. BY SUNDAY/MONDAY...RIDGE BREAKS DOWN AS IMPRESSIVE UPPER LOW MOVES ACROSS NORTHERN CALIFORNIA. END RESULT WILL BE COOLER TEMPS AND INCREASED MARINE LAYER. LAX 000. THOMPSON .LAX...NONE.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:15 PM PDT | Flash Flood Warning | LOX | Ventura | 90 min |
| Sep 3, 1:45 PM PDT | Flash Flood Warning | LOX | Santa Barbara | 90 min |
| Sep 3, 2:58 PM PDT | Severe Thunderstorm Warning | LOX | Ventura | 32 min |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.